Alert archive / Wyoming / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 150, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 30, 2016, 7:58 PM MDT for Goshen County, Laramie County, Platte County, Wyoming. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2016, 7:58 PM MDT (01:58 UTC)
- Expired
- Jul 30, 2016, 8:28 PM MDT
- In force
- 30 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Goshen County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 62 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 2.0 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 221 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 3480 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
539
WUUS55 KCYS 310158
SVRCYS
WYC015-021-031-310245-
/O.NEW.KCYS.SV.W.0150.160731T0158Z-160731T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
758 PM MDT SAT JUL 30 2016
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN GOSHEN COUNTY IN SOUTHEASTERN WYOMING...
SOUTHEASTERN PLATTE COUNTY IN SOUTHEASTERN WYOMING...
NORTHERN LARAMIE COUNTY IN SOUTHEASTERN WYOMING...
* UNTIL 845 PM MDT
* AT 758 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES EAST OF
CHUGWATER...OR 30 MILES SOUTHEAST OF WHEATLAND...MOVING EAST AT 20
MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN GOSHEN...SOUTHEASTERN PLATTE AND NORTHERN LARAMIE
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4159 10473 4176 10478 4188 10438 4161 10428
TIME...MOT...LOC 0158Z 257DEG 15KT 4170 10461
HAIL...1.25IN
WIND...60MPH
$$
MAZUR2 follow-up statements
295
WWUS55 KCYS 310215
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
815 PM MDT SAT JUL 30 2016
WYC021-031-310225-
/O.CAN.KCYS.SV.W.0150.000000T0000Z-160731T0245Z/
PLATTE WY-LARAMIE WY-
815 PM MDT SAT JUL 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PLATTE AND
NORTHERN LARAMIE COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4160 10460 4175 10464 4184 10436 4161 10428
TIME...MOT...LOC 0215Z 257DEG 13KT 4173 10460
$$
WYC015-310245-
/O.CON.KCYS.SV.W.0150.000000T0000Z-160731T0245Z/
GOSHEN WY-
815 PM MDT SAT JUL 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT
FOR SOUTHWESTERN GOSHEN COUNTY...
AT 815 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES EAST OF
CHUGWATER...OR 28 MILES SOUTHEAST OF WHEATLAND...MOVING EAST AT 15
MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN GOSHEN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4160 10460 4175 10464 4184 10436 4161 10428
TIME...MOT...LOC 0215Z 257DEG 13KT 4173 10460
HAIL...1.25IN
WIND...60MPH
$$
MAZUR089
WWUS55 KCYS 310228
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
828 PM MDT SAT JUL 30 2016
WYC015-310237-
/O.CAN.KCYS.SV.W.0150.000000T0000Z-160731T0245Z/
GOSHEN WY-
828 PM MDT SAT JUL 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GOSHEN COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4160 10460 4175 10464 4184 10436 4161 10428
TIME...MOT...LOC 0221Z 257DEG 15KT 4174 10453
$$
MAZURWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 5:54 PM MDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 30, 5:54 PM MDT, 2 hours 4 minutes before
Area Forecast Discussion...UPDATED National Weather Service Cheyenne WY 554 PM MDT SAT JUL 30 2016 .UPDATE...for the early evening aviation package update. && .SHORT TERM...(This evening through Sunday night) Issued at 200 PM MDT Sat Jul 30 2016 The coverage and intensity of potential thunderstorms this afternoon and evening continues to be a big question mark. Although skies have been clear for much of the day, MLCIN values are still in the -50 to -100 J/kg range per the latest SPC Mesoanalysis. Capping less across east central Wyoming and the northern Panhandle, but HRRR runs still suggest failed convective initiation and little/no coverage of tstms through the late afternoon and evening. If storms develop, MLCAPE in the neighborhood of 1500 to 2000 J/kg and effective bulk shear of 30 to 35 knots could support supercell development. The SPC Slight Risk area looks good for the highest probability of this. Isolated/widely scattered PoPs should be appropriate here. An unsettled pattern will remain in place for Sunday beneath active, quasi-zonal flow aloft. A few differences in QPF output between the GFS and NAM, likely due to capping with H7 temps progged around +18 deg C, but we expect to see some development along a surface trough tracking across the area. It will be warm on Sunday, with 90s common east of the Laramie Range. .LONG TERM...(Monday through Saturday) Issued at 200 PM MDT Sat Jul 30 2016 Upper ridge building back into the area through next week should limit precip chances and we should begin to warm and dry out. Do have a frontal boundary that comes through Wednesday night into Thursday that could bring the return of convection across the Panhandle to the eastern slopes of the Laramie Range. Some disagreements seen on the ECMWF and GFS on this happening though. ECMWF does not bring convection back into the area until next Saturday. Did a blend of the two models and kept slight chance PoPs for the afternoon hours. Seemed to match up well with the neighboring offices as well doing this. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 554 PM MDT Sat Jul 30 2016 Weak passing upper level disturbance producing scattered showers and isolated thunderstorms across portions of Carbon and Albany counties late this afternoon and that activity will gradually migrate eastward into the evening hours. We have included passing showers in the forecasts for Rawlins, Laramie and Cheyenne with wind gusts 35 to 40 kts in light showers through 04Z. Farther east coverage of showers will remain lower although we may see a few thunderstorms during the early to mid evening hours pass near Chadron and Alliance where instability is a little higher so have included vicinity remarks for thunder in their areas with periods of thunderstorms (vfr vsby and cigs) 02-04Z. && .FIRE WEATHER... Issued at 150 PM MDT Sat Jul 30 2016 Fire weather concerns will be elevated over the next several days to the west of the Laramie Range. Minimum humidities will be in the low to middle teens, with wind gusts around 25 MPH in the afternoon. && .CYS Watches/Warnings/Advisories... WY...None. NE...None. && SHORT TERM...CLH LONG TERM...GCC AVIATION...JG FIRE WEATHER...CLH
Hazardous weather outlook, Jul 30, 4:11 AM MDT, 15 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 411 AM MDT SAT JUL 30 2016 NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119- 311015- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 411 AM MDT SAT JUL 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP ALONG THE INTERSTATE 25 CORRIDOR AROUND MID AFTERNOON AND MOVE EAST INTO WESTERN NEBRASKA THROUGH EARLY EVENING. SOME OF THE STORMS MAY BE STRONG TO SEVERE EAST OF A LINE FROM DOUGLAS TO CHEYENNE AND PRODUCE LARGE HAIL... DAMAGING WINDS...FREQUENT LIGHTNING AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST SUNDAY. SEVERE WEATHER IS NOT EXPECTED...HOWEVER STRONG STORMS WITH SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST NEXT WEEK. THE THREAT FOR SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY EVENING EAST OF INTERSTATE 25. WYZ103>106-109>117-311015- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- 411 AM MDT SAT JUL 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED AFTERNOON THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS. SOME OF THE THUNDERSTORMS MAY PRODUCE GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST SUNDAY. SEVERE WEATHER IS NOT EXPECTED...HOWEVER STRONG STORMS WITH SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST FOR THE MOUNTAINS NEXT WEEK. THE THREAT FOR SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jul 30, 4:28 PM MDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 428 PM MDT SAT JUL 30 2016 WYZ104-105-109>114-310000- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- INCLUDING THE CITIES OF...SEMINOE DAM...MEDICINE BOW... SHIRLEY BASIN...RAWLINS...ARLINGTON...ELK MOUNTAIN...BAGGS... SARATOGA...ENCAMPMENT...CENTENNIAL...ALBANY 428 PM MDT SAT JUL 30 2016 ...GUSTY WINDS TO IMPACT CARBON COUNTY THIS AFTERNOON... AN AREA OF SHOWERS ALONG WITH A FEW WEAK THUNDERSTORMS WILL CONTINUE TO PUSH INTO CARBON COUNTY THROUGH 6 PM. THIS ACTIVITY HAS BEEN PRODUCING WIND GUSTS TO 50 MPH ACROSS SWEETWATER COUNTY SINCE 3 PM. MOTORISTS TRAVELING THROUGH CARBON COUNTY ALONG SHOULD BE PREPARED TO ENCOUNTER THESE SUDDEN AND STRONG WINDS.
Special weather statement, Jul 30, 6:51 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 651 PM MDT SAT JUL 30 2016 WYZ107-108-310115- GOSHEN COUNTY WY-EAST PLATTE COUNTY WY- 651 PM MDT SAT JUL 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GOSHEN AND EAST CENTRAL PLATTE COUNTIES UNTIL 715 PM MDT... AT 650 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SLATER...OR 15 MILES SOUTHEAST OF WHEATLAND...MOVING EAST AT 25 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SLATER. LAT...LON 4189 10483 4202 10482 4204 10443 4181 10444 TIME...MOT...LOC 0050Z 271DEG 23KT 4193 10471 MAZUR
Special weather statement, Jul 30, 7:16 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 716 PM MDT SAT JUL 30 2016 WYZ108-310145- GOSHEN COUNTY WY- 716 PM MDT SAT JUL 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GOSHEN COUNTY UNTIL 745 PM MDT... AT 715 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF LINGLE TO 11 MILES WEST OF HAWK SPRINGS...AND MOVING EAST AT 25 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... YODER...HAWK SPRINGS AND VETERAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4214 10422 4172 10422 4172 10458 4210 10459 TIME...MOT...LOC 0115Z 253DEG 24KT 4205 10451 4180 10450 MAZUR
Special weather statement, Jul 30, 7:42 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 742 PM MDT SAT JUL 30 2016 NEZ019-096-WYZ108-310215- SOUTH SIOUX NE-SCOTTS BLUFF NE-GOSHEN COUNTY WY- 742 PM MDT SAT JUL 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SIOUX...WESTERN SCOTTS BLUFF AND SOUTHEASTERN GOSHEN COUNTIES UNTIL 815 PM MDT... AT 742 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TORRINGTON TO NEAR HAWK SPRINGS...AND MOVING EAST AT 25 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... TORRINGTON...MORRILL...LYMAN...YODER...HAWK SPRINGS...STEGALL... HUNTLEY AND HENRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4212 10389 4171 10390 4174 10434 4207 10434 TIME...MOT...LOC 0142Z 270DEG 23KT 4206 10425 4175 10425 MAZUR
Special weather statement, Jul 30, 7:48 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 748 PM MDT SAT JUL 30 2016 WYZ107-108-118-119-310215- EAST LARAMIE COUNTY WY-GOSHEN COUNTY WY-EAST PLATTE COUNTY WY- CENTRAL LARAMIE COUNTY WY- 748 PM MDT SAT JUL 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GOSHEN... SOUTHEASTERN PLATTE AND NORTH CENTRAL LARAMIE COUNTIES UNTIL 815 PM MDT... AT 748 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF CHUGWATER TO 14 MILES NORTHEAST OF WHITAKER...AND MOVING EAST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN GOSHEN...SOUTHEASTERN PLATTE AND NORTH CENTRAL LARAMIE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4174 10438 4148 10445 4155 10478 4175 10472 TIME...MOT...LOC 0148Z 273DEG 14KT 4172 10465 4157 10468 MAZUR
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 6:51 PM MDT | Special Weather Statement | CYS | Goshen | 24 min |
| Jul 30, 7:16 PM MDT | Special Weather Statement | CYS | Goshen | 29 min |
| Jul 30, 7:42 PM MDT | Special Weather Statement | CYS | Goshen | 33 min |
| Jul 30, 7:48 PM MDT | Special Weather Statement | CYS | Laramie | 27 min |
| Jul 30, 8:38 PM MDT | Special Weather Statement | CYS | Laramie | 37 min |
| Jul 30, 9:18 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 27 min |
| Jul 31, 1:56 PM MDT | Special Weather Statement | CYS | Goshen | 49 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.